MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Interrogate (1332); Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical devices: product id: (b)(6), serial/lot#: unknown, product type extension.Other relevant device(s) are: product id: 3560022, serial/lot #: unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding an external component.It was reported that the caller finishing evaluation and ens is not recognizing cable - it sees it as test stim still.Caller had tried different handsets and on 4th ens with same results.Will speak to the doctor to get cable replaced.  rep said issue was resolved when he used a new handset and ens.Rep said he had also replaced the extension.He also opened a lead kit to get the tunneller.On (b)(6) 2023 the manufacturer representative (rep) supported a stage i interstim procedure.The rep arrived and went to pre-op to teach the patient how to use the device and answer questions she had.The rep grabbed the ens and an older model samsung phone and bonding the two using a verify simulator.This allows rep to demo the device before the patient has sedation so she will retain the education.Rep entered 7 programs into the ens and then walked the patient thru using the samsung to adjust her stimulation.After rep switched the verify simulator mode into test stim cable mode so it would be ready to run stimulation intraoperatively.Once the procedure started we got great lead placement.All 4 electrodes gave a bellows and toe response below an amplitude of 1.Then connect the extension and tunneled it contralateral and out the patient.The healthcare provider (hcp) closed the incision and dress the patient.Before moving patient off the or table the rep tried to go into configure device.It wouldn¿t let the rep and kept saying it was connected to the test stimulation cable.The rep powered the phone off and on and tried again.That did not work.Then rep removed the batteries of the ens and powered the phone off.That worked in clinician mode.So we rolled the patient onto the gurney and back she went to post op.In post op the rep selected my therapy.It just kept getting unable to communicate.So rep went back in the clinician and it said it was connected to the test stim cable.The rep could no longer configure it.So rep selected place lead and was able to turn stim up to 0.3 amps.Patient felt it and then the samsung would turn the stim off.So rep removed the batteries to the ens, powered the phone off and tried again.Same issue.The rep then called technical services (ts) and the only thing remaining was a possible issue with the extension.So we brought the patient back into the or to check the extension connection point.The connection was properly met and all blue was showing where they should be.The rep then had to open another lead kit because we needed a hex wrench and tunneling tool.Rep also opened another extension.Connected lead to extension a tunneled extension out.Hcp connected the ens and same issue.Only recognized being attached to stim cable.So rep then ran an d grabbed another ens and a newer samsung remote.Connected to extension and rep was able to configure.Then rep went to my therapy and it worked just fine.Rep closed it out and tried my therapy several times and it kept connected.We rolled the patient back to recovery.Patient has been having no issues with connecting and getting a therapeutic stimulation.Rep is unsure to what occurred.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that they were putting the product in a return mailer to send back for analysis.The caller asked how to get credit for the product that was not used during the trial.Tss reviewed information about credits/replacement product and transferred the caller to customer service.The rep repeated information previously reported.The caller indicated that they were returning the lead from the lead kit they had to open to use the wrench and tunneller in the return mailer even though it was not used during the case.
 
Additional Manufacturer Narrative
Continuation of d10: product id 353101 lot# serial# (b)(6) product type external neurostimulator product id 978b128 lot# va2q3zh serial# (b)(6) product type lead product id 3560022 lot# va2pq01 serial# (b)(6).Product type extension medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3560022 lot# va2pq01.Product type extension medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 353101 lot# serial# (b)(4) product type external neurostimulator product id 353101 lot# serial# (b)(6) product type external neurostimulator product id 978b128 lot# va2q3zh product type lead product id 3560022 lot# (b)(6) serial# (b)(6) product type extension medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Analysis of the external neurostimulator (ens) identified that the device passed functional testing.Analysis of the extension that was returned segmented identified that there was no impact to the electrical functionality.Continuation of d10: product id 3560022 lot# va2pq01 serial# (b)(6) product type extension medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16304736
Report Number2182207-2023-00213
Device Sequence Number6184789
Product Code EZW
UDI-Device Identifier00763000640491
UDI-Public00763000640491
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/06/2023
04/19/2023
04/21/2023
04/19/2023
06/21/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/01/2023
04/19/2023
04/21/2023
04/26/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown